Nov 15, 2008
I have been on atripla for exactly a month. I missed 3 doses in this 30 day period. Am I in serious danger of becoming resistent? Secondly, I take it super late and at different times. I do take it at least every 36 hours. Am I messing up bad?
| Response from Dr. Young
Thank you for your post.
If you've missed 3 doses out of 30, you're running at 90%. This is lower than I'd like for optimal success, but with our current regimens, like Atripla or boosted protease inhibitors (with 2 nukes), it's possible to have lower rates of adherence and still remain suppressed.
What I'd recommend is to look very closely at the times that you've missed and if there is some common thread-- something to help train the corrective action(s) that you should take to try to improve your adherence.
At the very least, make sure that your doctors know about your current rates, get a viral load test to make sure that your virus remains suppressed. If it is undetectable, then you're ok (at least for now). If not, then it is really time to get the adherence together.
I hope this helps and wish you health.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chest Cold After Sensual Massage Worried I Have HIV
- Fever After Touching Vaginal Sore Worried I Have HIV
- Groin Pain After Condom Leak Worried I Have HIV
- Hpv After Touching Sperm Sign Of HIV AIDS
- Jock Itch After Giving A Bj Sign Of HIV AIDS
- Muscle Ache After Inverted Condom Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.